MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FAST-FIX 360 KPSC AND SLOTTED CANNULA; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. FAST-FIX 360 KPSC AND SLOTTED CANNULA; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72202674
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a meniscal repair procedure, the knot pusher of the fastfix 360 was unable to cut the thread of the first suture, therefore the surgeon used forceps not designed for this purpose to cut it; for the second suture, the surgeon tried again, but it did not work and became stuck on the suture, which resulted in the suture being torn out, leading to the removal of the suture put in place; the procedure was resumed using an equivalent s+n backup, it is unknown if there was a surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The handle and tube have abrasions indicating they have been in contact with a sharp instrument such as a grasper.A functional evaluation found that it will not cut a test suture.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with component failure.Factors that could have contributed to the failure include entanglement with other instruments or devices damaging cut edge or excessive amounts of cuts or reuse.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FAST-FIX 360 KPSC AND SLOTTED CANNULA
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23183851
Report Number1219602-2025-02412
Device Sequence Number21329968
Product Code NBH
UDI-Device Identifier00885554023169
UDI-Public885554023169
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2026
Device Catalogue Number72202674
Device Lot Number2067805
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale